Generalized Normal Product Adjacency in Digital Topology

Laurence Boxer

Abstract

We study properties of Cartesian products of digital images for which adjacencies based on the normal product adjacency are used. We show that the use of such adjacencies lets us obtain many "product properties" for which the analogous statement is either unknown or invalid if, instead, we were to use c_u-adjacencies.

Keywords

digital topology; digital image; continuous multivalued function; shy map; retraction

Subject classification

54H99

Full Text:

PDF

References

C. Berge, Graphs and Hypergraphs, 2nd edition, North-Holland, Amsterdam, 1976.

K. Borsuk, Theory of Retracts, Polish Scientific Publishers, Warsaw, 1967.

L. Boxer, Digitally Continuous Functions, Pattern Recognition Letters 15 (1994), 833-839.

https://doi.org/10.1016/0167-8655(94)90012-4

L. Boxer, A Classical Construction for the Digital Fundamental Group, Pattern Recognition Letters 10 (1999), 51-62.

L. Boxer, Properties of Digital Homotopy, Journal of Mathematical Imaging and Vision 22 (2005), 19-26.

https://doi.org/10.1007/s10851-005-4780-y

L. Boxer, Digital Products, Wedges, and Covering Spaces, Journal of Mathematical Imaging and Vision 25 (2006), 159-171.

https://doi.org/10.1007/s10851-006-9698-5

L. Boxer, Continuous Maps on Digital Simple Closed Curves, Applied Mathematics 1 (2010), 377-386.

https://doi.org/10.4236/am.2010.15050

L. Boxer, Remarks on Digitally Continuous Multivalued Functions, Journal of Advances in Mathematics 9 (1) (2014), 1755-1762.

L. Boxer, Digital Shy Maps, Applied General Topology 18, no. 1 (2017), 143-152.

https://doi.org/10.4995/agt.2017.6663

L. Boxer, O. Ege, I. Karaca, J. Lopez, and J. Louwsma, Digital Fixed Points, Approximate Fixed Points, and Universal Functions, Applied General Topology 17, no. 2 (2016), 159-172.

https://doi.org/10.4995/agt.2016.4704

L. Boxer and I. Karaca, The Classification of Digital Covering Spaces, Journal of Mathematical Imaging and Vision 32 (1) (2008), 23-29.

L. Boxer and I. Karaca, Some Properties of Digital Covering Spaces, Journal of Mathematical Imaging and Vision 37 (1) (2010), 17-26.

https://doi.org/10.1007/s10851-010-0189-3

L. Boxer and I. Karaca, Fundamental Groups for Digital Products, Advances and Applications in Mathematical Sciences 11(4) (2012), 161-180.

L. Boxer and I. Karaca, Actions of Automorphism Groups in a Digital Covering Space, Journal of Pure and Applied Mathematics: Advances and Applications 8(1), 2012, 41-59.

L. Boxer and P.C. Staecker, Connectivity Preserving Multivalued Functions in Digital Topology, Journal of Mathematical Imaging and Vision 55 (3) (2016), 370-377.

https://doi.org/10.1007/s10851-015-0625-5

L. Boxer and P. C. Staecker, Remarks on Pointed Digital Homotopy, Topology Proceedings 51 (2018), 19-37.

L. Boxer and P. C. Staecker, Homotopy relations for digital images, Note di Matematica, to appear.

L. Chen, Gradually varied surfaces and its optimal uniform approximation, SPIE Proceedings 2182 (1994), 300-307.

https://doi.org/10.1117/12.171078

L. Chen, Discrete Surfaces and Manifolds, Scientific Practical Computing, Rockville, MD, 2004

C. Escribano, A. Giraldo, and M. Sastre, "Digitally Continuous Multi-valued Functions," in Discrete Geometry for Computer Imagery, Lecture Notes in Computer Science, v. 4992, Springer, 2008, 81-92.

https://doi.org/10.1007/978-3-540-79126-3_9

C. Escribano, A. Giraldo, and M. Sastre, "Digitally Continuous Multi-valued Functions, Morphological Operations and Thinning Algorithms," Journal of Mathematical Imaging and Vision 42 (2012), 76-91.

https://doi.org/10.1007/s10851-011-0277-z

A. Giraldo and M. Sastre, On the composition of digitally continuous multivalued functions, Journal of Mathematical Imaging and Vision 53, no. 2 (2015), 196-209.

S.-E. Han, An extended digital (k_0, k_1)-continuity, Journal of Applied Mathematics and Computing, 16 (1-2) (2004), 445-452.

S.-E. Han, Digital coverings and their applications, Journal of Applied Mathematics and Computing 18 (2005), 487-495.

S.-E. Han, Non-product property of the digital fundamental group, Information Sciences 171 (2005), 73-91.

https://doi.org/10.1016/j.ins.2004.03.018

E. Khalimsky, Motion, deformation, and homotopy in finite spaces, in Proceedings IEEE International Conference on Systems, Man, and Cybernetics, 1987, 227-234.

T. Y. Kong, A digital fundamental group, Computers and Graphics 13 (1989), 159-166.

https://doi.org/10.1016/0097-8493(89)90058-7

T. Y. Kong and A. Rosenfeld, eds. Topological Algorithms for Digital Image Processing, Elsevier, 1996.

T. Y. Kong, A.W. Roscoe, and A. Rosenfeld, Concepts of digital topology, Topology and its Applications 46, 219-262.

https://doi.org/10.1016/0166-8641(92)90016-S

V. A. Kovalevsky, A new concept for digital geometry, Shape in Picture, Springer-Verlag, New York, 1994, pp. 37-51.

A. Rosenfeld, Digital Topology, American Mathematical Monthly 86 (1979), 621-630.

https://doi.org/10.2307/2321290

A. Rosenfeld, `Continuous' Functions on Digital Images, Pattern Recognition Letters 4 (1987), 177-184.

https://doi.org/10.1016/0167-8655(86)90017-6

P. Soille, Morphological operators. In: Jhne, B., et al. (eds.), Signal Processing and Pattern Recognition. Handbook of Computer Vision and Applications, vol. 2, pp. 627-682. Academic Press, San Diego (1999).

P. C. Staecker, A Borsuk-Ulam theorem for digital images, submitted. Available at http://arxiv.org/abs/1506.06426

Q. F. Stout, Topological matching, Proceedings 15th Annual Symposium on Theory of Computing, 1983, 24-31.

https://doi.org/10.1145/800061.808729

RR. Tsaur and M. Smyth, ``Continuous" multifunctions in discrete spaces with applications to fixed point theory, in: Bertrand, G., Imiya, A., Klette, R. (eds.), Digital and Image Geometry, Lecture Notes in Computer Science, vol. 2243, pp. 151-162. Springer Berlin / Heidelberg (2001).

https://doi.org/10.1007/3-540-45576-0_5

J. H. van Lint and R.M. Wilson, A Course in Combinatorics, Cambridge University Press, New York, 1992

Abstract Views

1381
Metrics Loading ...

Metrics powered by PLOS ALM


 

Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. Fixed point sets in digital topology, 2
Laurence Boxer
Applied General Topology  vol: 21  issue: 1  first page: 111  year: 2020  
doi: 10.4995/agt.2020.12101



Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt